Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 11, NWS Midland/Odessa, TX

May 5, 20064 counties in Texas

NWS Midland/Odessa, TX issued this tornado warning at May 5, 2006, 7:20 PM CDT for 4 counties in Texas. It was in force for 55 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2006, 7:20 PM CDT (00:20 UTC)
Expired
May 5, 2006, 8:15 PM CDT
In force
55 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

Counties Andrews County, TX, Dawson County, TX, Gaines County, TX, Martin County, TX

The radar

The Midland/Odessa radar (KMAF), 70 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 7:32 PM CDTHAIL 1.755 Wnw Patricia, TXMARBLE TO GOLF BALL SIZED HAIL IN WESTERN DAWSON COUNTY.
May 5, 7:44 PM CDTTORNADO5 Sw Patricia, TXTV METEOROLOGIST REPORTED TORNADO TOUCHDOWN 5 MILES SOUTHWEST OF PATRICIA
May 5, 7:46 PM CDTTORNADO5 Sw Patricia, TXCHASER REPORTED SOFTBALL SIZED HAIL AND TORNADO TOUCHDOWN 5 SOUTHWEST OF PATRICIA ON STATE HIGHWAY 349 AND COUNTY ROAD D2651
May 5, 7:48 PM CDTTORNADO3 Sw Patricia, TXNWS EMPLOYEE REPORTED TORNADO ON THE GROUND FOR FOUR MINUTES 3 SOUTHWEST OF PATRICIA
May 5, 8:03 PM CDTTORNADO3 S Patricia, TXMULTIPLE CHASERS AND SPOTTERS REPORTED A TORNADO ON THE DAWSON/MARTIN COUNTY LINE SOUTH OF PATRICIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 1:08 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1779 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1779 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1639 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMAF 060020
TORMAF
TXC003-115-165-317-060115-
/O.NEW.KMAF.TO.W.0011.060506T0020Z-060506T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
720 PM CDT FRI MAY 5 2006

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN GAINES COUNTY IN WEST TEXAS...
  NORTHEASTERN ANDREWS COUNTY IN WEST TEXAS...
  SOUTHWESTERN DAWSON COUNTY IN WEST TEXAS...
  NORTHWESTERN MARTIN COUNTY IN WEST TEXAS...

* UNTIL 815 PM CDT

* AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 19 MILES WEST OF
  PATRICIA...OR 20 MILES EAST OF SEMINOLE...MOVING SOUTHEAST AT 35
  MPH.

* THE TORNADO WILL AFFECT THE FOLLOWING LOCATIONS...
  PATRICIA...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. A TORNADO WATCH ALSO REMAINS
IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WEST TEXAS.

A TORNADO MAY FORM AT ANY TIME... TAKE COVER NOW. ABANDON MOBILE
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3271 10231 3257 10245 3231 10221 3256 10196

$$
3 follow-up statements
000 
WWUS54 KMAF 060034
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
732 PM CDT FRI MAY 5 2006

TXC003-115-165-317-060115-
/O.CON.KMAF.TO.W.0011.000000T0000Z-060506T0115Z/
GAINES TX-ANDREWS TX-DAWSON TX-MARTIN TX-
732 PM CDT FRI MAY 5 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHWESTERN MARTIN...SOUTHWESTERN DAWSON...NORTHEASTERN ANDREWS AND
SOUTHEASTERN GAINES COUNTIES...

AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
STORM WAS LOCATED 14 MILES WEST OF PATRICIA...OR ABOUT 20 MILES 
NORTHEAST OF ANDREWS...MOVING SOUTHEAST AT 25 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. A TORNADO WATCH ALSO REMAINS
IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WEST TEXAS.

STORM SPOTTERS AT 718 PM CDT REPORTED A BRIEF TORNADO TOUCHDOWN IN 
SOUTHEAST GAINES COUNTY.  ALTHOUGH NO TORNADO IS CURRENTLY 
ONGOING...A TORNADO MAY FORM AT ANY TIME... TAKE COVER NOW. ABANDON 
MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID 
WINDOWS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3271 10231 3257 10245 3231 10221 3256 10196

$$
000 
WWUS54 KMAF 060049
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
747 PM CDT FRI MAY 5 2006

TXC003-115-165-317-060115-
/O.CON.KMAF.TO.W.0011.000000T0000Z-060506T0115Z/
GAINES TX-ANDREWS TX-DAWSON TX-MARTIN TX-
747 PM CDT FRI MAY 5 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHWESTERN MARTIN...SOUTHWESTERN DAWSON...NORTHEASTERN ANDREWS AND
SOUTHEASTERN GAINES COUNTIES...

AT 746 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 
SOUTHWEST OF PATRICIA.  THIS TORNADO WAS LOCATED 5 MILES SOUTHWEST 
OF PATRICIA.  IN ADDITION...SOFTBALL HAIL HAS BEEN REPORTED ON THE 
INTERSECTION OF STATE ROAD 349 AND COUNTY ROAD D2651 IN MARTIN 
COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. A TORNADO WATCH ALSO REMAINS
IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WEST TEXAS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3271 10231 3257 10245 3231 10221 3256 10196

$$
000 
WWUS54 KMAF 060057
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
756 PM CDT FRI MAY 5 2006

TXC003-115-165-317-060115-
/O.CON.KMAF.TO.W.0011.000000T0000Z-060506T0115Z/
GAINES TX-ANDREWS TX-DAWSON TX-MARTIN TX-
756 PM CDT FRI MAY 5 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHWESTERN MARTIN...SOUTHWESTERN DAWSON...NORTHEASTERN ANDREWS AND
SOUTHEASTERN GAINES COUNTIES...

AT 754 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS 
TORNADO WAS LOCATED 3 MILES SOUTHWEST OF PATRICIA.  THIS STORM IS 
MOVING TO THE SOUTHEAST AT 20 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. A TORNADO WATCH ALSO REMAINS
IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR WEST TEXAS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3271 10231 3257 10245 3231 10221 3256 10196

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at May 5, 5:21 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, May 5, 5:21 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
521 PM CDT FRI MAY 5 2006

.UPDATE...
UPDATED ZONE PACKAGE TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER
295 WHICH INCLUDES PECOS AND TERRELL COUNTIES. CAPE VALUES OF OVER
1000 J/KM AND LAPSE RATES OF 7.5 TO 8.5 DEG C/KM WILL BE CONDUCIVE
TO SEVERE THUNDERSTORM DEVELOPMENT OVER EASTERN PECOS AND TERRELL
COUNTIES THIS EVENING.

&&

.PREV DISCUSSION... (ISSUED 246 PM CDT FRI MAY 5 2006)

SHORT TERM...
LOW CLOUDS HAVE ERODED ACROSS THE PERMIAN BASIN WITH HEATING NOW
OCCURRING. 19Z SPC SURFACE ANALYSIS INDICATING CAPES FROM 2000-3500
J/KG FROM THE SOUTHEAST NEW MEXICO PLAINS SOUTHEAST TO THE
CENTRAL AND SOUTHEAST PERMIAN BASIN...WHERE THE MAIN CONVERGENCE
BOUNDARY IS LOCATED. THE LEADING EDGE OF LARGE SCALE ASCENT AHEAD OF
THE APPROACHING SOUTHERN STREAM TROUGH IS WELL DEPICTED BY WATER
VAPOR IMAGERY ACROSS EXTREME WEST TEXAS. TOWERING CUMULUS ARE NOW
BEGINNING TO BUBBLE ACROSS THE BOUNDARY AND EXPECTING THUNDERSTORMS
TO DEVELOP IN THE NEXT 1-2 HOURS AS THE TROUGH MOVES EAST AND
IMPINGES ON THE BOUNDARY. WIND FIELDS AND SHEAR WILL INCREASE THIS
AFTERNOON AND THIS EVENING WITH APPROACH OF UPPER SYSTEM AND
SHOULD COMBINE WITH STRONG INSTABILITY TO PRODUCE SEVERE THUNDERSTORMS.
PRONOUNCED VEERING OF WINDS AND STORMS CROSSING BOUNDARY ARGUE
FOR POSSIBLE TORNADIC SUPERCELLS. STORM COVERAGE SHOULD INCREASE
IN COVERAGE THIS EVENING AS MODERATE LOW LEVEL JET DEVELOPS ACROSS
THE EASTERN PERMIAN BASIN AND THE EXTREME WESTERN LOW ROLLING PLAINS.
WENT WITH LIKELY POPS TONIGHT IN THESE AREAS AND MENTIONED LOCALLY HEAVY
RAINFALL AS WELL. LOW CLOUDS SHOULD FORM AGAIN LATER TONIGHT ACROSS
MUCH OF THE PLAINS IN UPSLOPE FLOW REGIME.

LONG TERM...
ACTIVE WEATHER PATTERN LOOKS TO BE OVER WITH LONG TERM FAIRLY QUIET
AS HIGH PRESSURE BUILDS IN.  ON SATURDAY A BROAD UPPER RIDGE WILL
EXTEND ALONG THE SOUTHERN TIER OF STATES WITH A WEAK TROUGH
DEVELOPING OVER THE PLAINS.  THE FRONT THAT HAS BEEN A FOCUS FOR
STORMS THE PAST FEW DAYS SHOULD PUSH SOUTH ON SATURDAY TO NEAR THE
MOUNTAINS.  AS FAR AS STORMS NOT MUCH EXPECTED SATURDAY WITH ONLY A
FEW POSSIBLE ACROSS THE NORTHERN CWA.  ANYTHING THAT DEVELOPS SHOULD
BE ON THE WEAK SIDE.

ON SUNDAY HIGH PRESSURE STRENGTHENS OVER THE WEST COAST AND BUILDS
MORE INTO THE AREA LATE IN THE DAY.  INDICATIONS ARE A FEW SMALL
SHORTWAVES MAY MOVE DOWN ACROSS THE AREA IN NORTHWEST FLOW.  ADDED
ISOLATED POPS OVER SOUTHEASTERN NEW MEXICO AND THE PERMIAN BASIN
SUNDAY EVENING AS ETA DEVELOPS A MCS THAT TRACKS SOUTHEASTWARD
ACROSS THE AREA.  LATER SHIFTS MAY NEED TO INCREASE POPS IF EVENT
LOOKS MORE FAVORABLE.

AFTER A COUPLE DAYS OF NEAR NORMAL HIGHS TEMPS WILL CLIMB BACK INTO
THE 90S BY MONDAY.  EARLY PART OF WEEK LOOKS WARM WITH ABOVE NORMAL
TEMPERATURES... A COLD FRONT EXPECTED LATE IN THE WEEK SHOULD KNOCK
TEMPS BACK INTO THE 80S.  AS FAR AS PRECIPITATION NO DAY LOOKING
BETTER THAN THE OTHER AND GUIDANCE GIVES LOW POPS FOR SEVERAL DAYS.
FOR NOW WILL REST OF FORECAST DRY... BUT COULD SEE A FEW STORMS ALONG
THE FRONT MID WEEK.

FIRE WEATHER...
WILL EVALUATE LATEST DATA AND TRENDS AND DECIDE WHETHER TO CONTINUE
OR CANCEL RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS IN THE NEXT
HOUR.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 10 PM CDT FRIDAY FOR THE FOLLOWING ZONE...
     GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING UNTIL 10 PM CDT FRIDAY FOR THE FOLLOWING ZONE...
     GUADALUPE MOUNTAINS.

&&

99/99
Hazardous weather outlook, May 5, 2:57 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
257 PM CDT FRI MAY 5 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-061000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
257 PM CDT FRI MAY 5 2006 /157 PM MDT FRI MAY 5 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
SOUTHEASTERN NEW MEXICO PLAINS...THE PERMIAN BASIN...THE WESTERN
LOW PLAINS AND THE LOWER TRANS PECOS REGION. SOME OF THESE STORMS
WILL LIKELY BECOME SEVERE...WITH VERY LARGE HAIL UP TO THE SIZE OF
SOFTBALLS AND DAMAGING WINDS. A FEW TORNADOES WILL ALSO BE
POSSIBLE...ESPECIALLY ACROSS THE SOUTHEASTERN NEW MEXICO
PLAINS...THE PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS.
VERY HEAVY RAINFALL WILL ALSO ACCOMPANY ANY THUNDERSTORM THAT
DEVELOPS...WITH LOCALIZED FLOODING POSSIBLE. RESIDENTS ACROSS THE
PERMIAN BASIN SHOULD BE ALERT TO THE LATEST STATEMENTS AND
WARNINGS THAT ARE ISSUED BY THE NATIONAL WEATHER SERVICE THIS
EVENING. IF THREATENING WEATHER IS ENCOUNTERED...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY. ANY STORM THAT DEVELOPS WILL
RAPIDLY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUE FOR SOUTHEAST NEW MEXICO AND FOR
WEST TEXAS NORTH OF THE PECOS RIVER.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, May 5, 5:25 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
525 PM CDT FRI MAY 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             HOBBS                   32.73N 103.16W
05/05/2006  E0.50 INCH       LEA                NM   CO-OP OBSERVER

            MARBLE SIZED HAIL REPORTED IN HOBBS

0505 PM     HAIL             HUMBLE CITY             32.79N 103.22W
05/05/2006  E0.25 INCH       LEA                NM   FIRE DEPT/RESCUE

            PEA SIZED HAIL AND HEAVY RAIN REPORTED IN HUMBLE CITY

0523 PM     FUNNEL CLOUD     5 NE HOBBS              32.79N 103.10W
05/05/2006                   LEA                NM   PUBLIC

            FUNNEL CLOUD REPORTED NORTHEAST OF HOBBS.

&&

MUELLER
Special weather statement, May 5, 5:50 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
550 PM CDT FRI MAY 5 2006

TXZ075-052345-
PECOS-
550 PM CDT FRI MAY 5 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED ALONG U.S. HIGHWAY 285...ABOUT 20
MILES SOUTHEAST OF FORT STOCKTON AT 547 PM CDT...MOVING EAST AT 30
MPH. THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND
WIND GUSTS TO 50 MPH.

SEEK SAFE SHELTER IF THIS THUNDERSTORM APPROACHES YOUR LOCATION.
MONITOR NOAA WEATHER RADIO WEATHER OR OTHER MEDIA SOURCES FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHWEST TEXAS.
Local storm report, May 5, 6:09 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
609 PM CDT FRI MAY 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             HIGGINBOTHAM            32.90N 102.99W
05/05/2006  E0.88 INCH       GAINES             TX   CO-OP OBSERVER

            NICKEL SIZED HAIL REPORTED IN NW GAINES COUNTY AROUND
            HIGGINBOTHAM

0600 PM     HAIL             SNYDER                  32.71N 100.92W
05/05/2006  E1.75 INCH       SCURRY             TX   PUBLIC

            PUBLIC REPORTED GOLF BALL SIZED HAIL IN SNYDER

0603 PM     HAIL             2 NW SEMINOLE           32.74N 102.68W
05/05/2006  E2.75 INCH       GAINES             TX   TRAINED SPOTTER

            TRAINED SPOTTERS REPORTED BASEBALL SIZED HAIL BREAKING
            CAR WINDOWS 2 MILES NW OF SEMINOLE ON TEXAS 214

&&

MUELLER
Local storm report, May 5, 6:17 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
617 PM CDT FRI MAY 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             SEMINOLE                32.72N 102.65W
05/05/2006  E2.00 INCH       GAINES             TX   NWS EMPLOYEE

            2 INCH HAIL REPORTED BY NWS EMPLOYEE IN SEMINOLE

0613 PM     HAIL             15 S SEAGRAVES          32.72N 102.57W
05/05/2006  E1.00 INCH       GAINES             TX   NWS EMPLOYEE

            1 INCH HAIL 15 MILES S OF SEAGRAVES

0613 PM     HAIL             SEMINOLE                32.72N 102.65W
05/05/2006  E2.00 INCH       GAINES             TX   LAW ENFORCEMENT

            *** 1 INJ *** UNKNOWN NUMBER OF INJURIES RELATED TO HAIL
            CONFIRMED BY GAINES COUNTY SO.

&&

MUELLER
Local storm report, May 5, 6:41 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
641 PM CDT FRI MAY 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             SEMINOLE                32.72N 102.65W
05/05/2006  E2.00 INCH       GAINES             TX   LAW ENFORCEMENT

            SO REPORTED NO INJURIES RELATED TO HAIL. WINDSHIELD
            BROKEN ON VEHICLE AND PARTY WAS NOT TRANSPORTED TO
            HOSPITAL AS EARLIER THOUGHT.

&&

MUELLER
Local storm report, May 5, 6:44 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
644 PM CDT FRI MAY 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             2 E SEMINOLE            32.72N 102.62W
05/05/2006  E2.75 INCH       GAINES             TX   NWS EMPLOYEE

            TENNIS BALL TO BASEBALL SIZED HAIL ON US 62/180 2 EAST OF
            SEMINOLE REPORTED BY NWS EMPLOYEE.

0625 PM     HAIL             5 ENE CROSSROADS        33.54N 103.26W
05/05/2006  E0.75 INCH       LEA                NM   PUBLIC

            PENNY SIZED HAIL REPORTED AT NM STATE HIGHWAYS 308/125

0639 PM     HAIL             3 E SEMINOLE            32.72N 102.60W
05/05/2006  E3.00 INCH       GAINES             TX   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED 3 INCH HAIL 3 EAST OF SEMINOLE ON
            US 82.

0640 PM     HAIL             8 E SEMINOLE            32.72N 102.52W
05/05/2006  E4.00 INCH       GAINES             TX   TRAINED SPOTTER

            3 TO 4 INCH HAIL REPORTED BY SPOTTERS 8 MILES EAST OF
            SEMINOLE ON US 180.

&&

MUELLER

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:30 PM CDTSevere Thunderstorm WarningMAFTerrell60 min
May 5, 7:30 PM CDTSevere Thunderstorm WarningMAFScurry60 min
May 5, 7:40 PM CDTTornado WarningMAFTerrell65 min
May 5, 7:59 PM CDTTornado WarningMAFDawson, Martin61 min
May 5, 8:29 PM CDTSevere Thunderstorm WarningMAFScurry61 min
May 5, 8:45 PM CDTSevere Thunderstorm WarningMAFHoward60 min
May 5, 9:00 PM CDTSevere Thunderstorm WarningMAFDawson60 min
May 5, 10:31 PM CDTSevere Thunderstorm WarningMAFHoward59 min
May 5, 11:06 PM CDTSevere Thunderstorm WarningMAFDawson54 min
May 6, 3:37 AM CDTRed Flag WarningMAF17 hr
May 6, 3:03 PM CDTFire Weather WatchMAF14 hr

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.